Aa
A
A
A
Close
Diabetes - Type 2 Community
3.46k Members
Avatar universal

cymbalta +victoza = violent vomiting

Early last year I stopped Cymbalta and had no problems being on it or getting off of it.  Then last Summer I began taking Victoza for my Diabetes, I take 1.2 mg injection every other day.  It's a great medicine and has also helped me lose weight.  

Then in Mid-December I was getting Depressed again and thought I might try going back on Cymbalta.  I took one 60mg capsule in the early afternoon.  I was fine until about 8 hours later.  Then I became violently ill - terrible vomiting for a couple of hours - it was horrible.  Not knowing if it was from a bug going around or the Cymbalta, I chalked it up to the bug, though I didn't take another Cymbalta just to be safe.  

Then this week my Doctor wanted me to go back on Cymbalta.  I said I would try, so yesterday morning I took a 60mg capsule - and again 8 hours later my stomach erupted like a volcano.  That lasted about 3 hours until everything that I had eaten since the dose had come out of me.  

Now I know for sure that it was a reaction from the Cymbalta, and must be because of the  Victoza I am taking - why?  because I've taken Cymbalta in the past with no problems at all.  Only now, being on Victoza did it cause violent vomiting.  

But I cannot find any other reports on this?  WHY?
5 Responses
141598 tn?1355675363
"But I cannot find any other reports on this?  WHY?"

You hit a double whammy. I looked for side effects and found that each drug causes nausea, 25% of the people taking cymbalta get nausea/vomit. Tell your doctor.
231441 tn?1333896366
COMMUNITY LEADER
Hi,

it's obviously the cymbalta.

Are you in a situation to add exercise into your day.  Say 30 minutes twice a day?

Exercise has been shown to be very effective in managing depression (as or more effective than drugs), with only beneficial effects.

Hope you feel better soon.
Avatar universal
I have never heard of anyone taking Victoza every other day...why only every other day?  It is supposed to be a once-daily medication.  Are you getting good results at every other day? Are your sugar levels still low on the day you do not medicate? I am taking it now (starting my third week) and having trouble with the nausea and dizziness. I postponed my dose today because I had an interview that I needed to be fresh for, and it felt good to be free of the nausea for a while, as it did subside by the afternoon. But this evening my sugars were over 200 long enough after dinner that they should have been lower. I am going to now try dosing at bedtime instead of the mornings though, and see if sleeping through some of the nausea helps me.  You could try that too with cymbalta, take your cymbalta at night. My husband took Cymbalta, and for four days straight he was sick, like he had the flu. Then it was over and he was fine. When he weaned off it, same thing, even though he went slow, it still affected him that way.
981556 tn?1248560906
Has your doctor considered that diabetic nerve damage to the vagus nerve into your stomach and intestines has turned into gastraparisis? Hope you find an answer and feel better soon.
Avatar universal
I have been on Victoza for years and didn't think I had any side effects and my sugar levels were the best they've been in years so I have been really happy with doing the daily injections. I started out on the lowest dose,0.6. Gradually the dosage increased to 1.2.  Just recently I was taken off of Glyburide and increased my Victoza dosage to the larger dose. My doctor thought this would help me to lose weight since I've been gaining, not losing. About a week after the increase in Victoza I got really sick. I've had indigestion / intestional problems for years but it has gradually been getting worse. When I got sick I attributted it to the Victoza increase. My doctor told me to go off of Victoza for a couple days, go to the low dose for a couple days, increase to the next dose for a couple days and then go back to the larger dose and see if it makes me ill so that I can rule out the Victoza. I've been off of Victoza for 2 days now and I haven't needed any medication (Zantac, Tums, Pepto-Bismol, etc.) for my stomach at all. I've decided to prolong the absence of Victoza over the weekend and see how my stomach does. About 5 months ago my doctor put me on a Gluten-free diet because he thought I might be gluten-sensitive. For a couple months I did feel better but then the same old stomach problems started returning even though I have been strict about going gluten-free. Now I'm wondering if it has been the Victoza all along making me ill? Maybe I don't need to be gluten-free either.
Have an Answer?
Top Diabetes Answerers
231441 tn?1333896366
Manila, Philippines
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are three summertime recipes that will satisfy your hunger without wreaking havoc on your blood sugar.
If you have prediabetes, type 2 diabetes isn’t inevitable. Find out how you can stop diabetes before it starts.
Diabetes-friendly recipes and tips for your game day party.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Simple ways to keep your blood sugar in check.
8 blood sugar-safe eats.